Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 14, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Feb 6, 2021, 3:22 AM EST. It took effect at Feb 6, 2021, 3:00 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2021, 3:22 AM EST (08:22 UTC)
- In effect from
- Feb 6, 2021, 3:00 PM EST
- Expired
- Feb 7, 2021, 4:00 AM EST
- In force
- 13 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
315 WHUS72 KILM 060822 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 322 AM EST Sat Feb 6 2021 AMZ254-256-061600- /O.NEW.KILM.SC.Y.0014.210206T2200Z-210207T0600Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 322 AM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EST SUNDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt expected. Seas 4 to 6 feet. * WHERE...Northeast South Carolina coastal waters. * WHEN...From 5 PM this afternoon to 1 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ250-252-061600- /O.NEW.KILM.SC.Y.0014.210207T0000Z-210207T0900Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 322 AM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST SUNDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt expected. Seas 4 to 6 feet. * WHERE...Southeast North Carolina coastal waters. * WHEN...From 7 PM this evening to 4 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 19
4 follow-up statements
239 WHUS72 KILM 061348 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 848 AM EST Sat Feb 6 2021 AMZ254-256-062100- /O.EXT.KILM.SC.Y.0014.210206T2000Z-210207T0600Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 848 AM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EST SUNDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt expected. Seas 4 to 6 feet. * WHERE...Northeast South Carolina coastal waters. * WHEN...From 3 PM this afternoon to 1 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ250-252-062100- /O.EXT.KILM.SC.Y.0014.210206T2200Z-210207T0900Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 848 AM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM EST SUNDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt expected. Seas 4 to 6 feet. * WHERE...Southeast North Carolina coastal waters. * WHEN...From 5 PM this afternoon to 4 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
320 WHUS72 KILM 061940 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 240 PM EST Sat Feb 6 2021 AMZ254-256-070600- /O.CON.KILM.SC.Y.0014.210206T2000Z-210207T0600Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 240 PM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt expected. Seas 4 to 6 feet. * WHERE...Northeast South Carolina coastal waters. * WHEN...Until 1 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ250-252-070600- /O.CON.KILM.SC.Y.0014.210206T2200Z-210207T0900Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 240 PM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt expected. Seas 4 to 6 feet. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 4 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
768 WHUS72 KILM 070538 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 1238 AM EST Sun Feb 7 2021 AMZ254-256-070900- /O.EXT.KILM.SC.Y.0014.000000T0000Z-210207T0900Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 1238 AM EST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt expected. Seas 4 to 6 feet. * WHERE...Northeast South Carolina coastal waters. * WHEN...Until 4 AM EST early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ250-252-070900- /O.CON.KILM.SC.Y.0014.000000T0000Z-210207T0900Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 1238 AM EST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt expected. Seas 4 to 6 feet. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 4 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 19
134 WHUS72 KILM 070848 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 348 AM EST Sun Feb 7 2021 AMZ254-256-071000- /O.EXP.KILM.SC.Y.0014.000000T0000Z-210207T0900Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 348 AM EST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... Northeast winds have decreased and will begin backing to the northwest as offshore low pressure moves up the NC coast this morning. $$ AMZ250-252-071000- /O.EXP.KILM.SC.Y.0014.000000T0000Z-210207T0900Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 348 AM EST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... Northeast winds have decreased and will begin backing to the northwest as offshore low pressure moves up the NC coast this morning. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 6, 12:50 AM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Feb 6, 12:50 AM EST, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 1250 AM EST Sat Feb 6 2021 .SYNOPSIS... A cold front will push through this evening, stalling offshore. The front will return north with widespread rain late Saturday into Saturday night as low pressure develops to our south. High pressure will bring dry weather late Sunday along with gusty winds. Unsettled weather will begin again late Tuesday through Thursday as another front stalls near the Carolinas. && .UPDATE... Small Craft Advisory has been cancelled, as seas across SE NC coastal waters have dropped below 6 feet. Little change made to rest of the forecast, as light echoes appearing on radar are evaporating into the low level dry air that is moving into the area from the west. Lingering slight chance pops along the coast over the next few hours. && .NEAR TERM /THROUGH TONIGHT/... Light to moderate rainfall this evening will continue as a cold front pushes through the region this evening and offshore by the overnight. The front stalls offshore overnight with some brief clearing across the area heading into Saturday morning before cloud cover returns Saturday afternoon as a low pressure system develops and comes up the coast. Chances for precipitation ramp up Saturday afternoon into Saturday night. Highs will remain in the low 50s and lows overnight will stay slightly above average in the 40s. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... Low pressure will be rapidly departing on Sunday with gusty NW flow advecting in relatively cooler and drier air into the eastern Carolinas. Any lingering pcp will be exiting the coast Sun morning with clearing skies through Sun aftn, leading to temps in the mid 50s most places. A broad trough will remain in the mid to upper levels leaving an almost zonal flow over the area. Low temps Sun night will be right around climo...mid 30s most places. High pressure will extend down over the Carolinas from the N as it migrates eastward from Great Lakes on Sunday to the Mid Atlantic coast by late Monday. Northerly winds will diminish and shift around becoming onshore through the day on Mon. This will bring increasing clouds and spotty pcp into Mon night in weak lift. Overall expect a fairly dry period with temps near normal but holding a bit higher Mon night due to clouds and weak WAA. && .LONG TERM /TUESDAY THROUGH FRIDAY/... The weather becomes unsettled through the mid to late week period next week as a progressive flow drives a few systems across the area with warm front/coastal trough development. Warm and moist air begins to flow over the area on Tues but the associated low will lift off to the NE followed by cold front Tues night into Wed. High pressure builds down behind the front but another systems should follow. The progressive nature of the systems will make it difficult to forecast with confidence but for now it looks like best chc of pcp will be Tues, Thurs and Fri with some drying on Wed. Overall expect a cloudy and damp week with temps generally running above normal. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... Cold front is currently making its way towards the coast, with light NW winds behind it. Broken high clouds will linger through morning. As front stalls offshore, winds will to northeasterly by morning. Winds will pick up a bit in the evening hours as a surface low approaches from the south. At the same time, low level moisture will move in from the south and east lowering ceilings to MVFR/IFR, mainly after 0z Sunday and continuing through Sunday morning. Moderate rain moving across in the evening could lead to reduced visibilities at times. Extended Outlook...Low ceilings and visibility likely Saturday night into Sunday as low pressure develops offshore. Another period of low ceilings and visibility is possible Monday night through Wednesday as another frontal system passes off the coast. && .MARINE... Through Saturday night: Seas 2 and 4 feet overnight as the approaching cold front moves further offshore, with NNW winds between 10 and 15 kts overnight. A coastal low pressure system will begin moving up the coast Saturday afternoon into Saturday evening and bring seas between 3 and 5 feet and NE winds 15 to 20 kts with gusts up to 30 kts for more concerning conditions for smaller water craft and inexperienced mariners. Sunday through Wednesday...Gusty NW winds will develop behind rapidly departing low on Sunday. Any lingering advisory conditions will come to an end and should not be an issue through mid week. The winds will shift around and diminish Sun night into Mon as high pressure migrates from the Great Lakes to the Mid Atlantic coast. Should see N winds coming around to the NE to E by Mon as coastal trough/warm front develops and S by Tues as warm front lifts northward. Seas up to 3 to 6 ft early Sun will be down in the 3 to 4 ft range Mon through Wed. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...RGZ UPDATE...VAO NEAR TERM...MCK SHORT TERM...RGZ LONG TERM...RGZ AVIATION...VAO MARINE...MCK/RGZ
Hazardous weather outlook, Feb 6, 1:45 AM EST, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 145 AM EST Sat Feb 6 2021 AMZ250-252-254-256-070645- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 145 AM EST Sat Feb 6 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Small Craft Advisory conditions are expected late Saturday into early Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 070645- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- 145 AM EST Sat Feb 6 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.